West Virginia, 2011Flash Flood in West Virginia, June 18, 2011
June 18, 2011 · NWS PBZ · 1 event in 1 county or zone
Thunderstorms training along a stalled frontal boundary produced heavy rainfall and flash flooding in Cameron, West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms training along a stalled frontal boundary produced heavy rainfall and flash flooding in Cameron, West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 18, 3:43 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 18, 3:43 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
443 PM EDT SAT JUN 18 2011
.SYNOPSIS...
A STALLED FRONT WILL PROVIDE THE UPPER OHIO VALLEY WITH WARM,
HUMID CONDITIONS WITH PERIODS OF SHOWERS AND THUNDERSTORMS INTO
WEDNESDAY. A COLD FRONT WILL LOWER DAYTIME TEMPERATURES LATE WEEK BUT
MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.NEAR TERM /THROUGH SUNDAY/...
21Z ENHANCED SHORT TERM FORECAST UPDATE HAS BEEN ISSUED TO ACCOUNT
FOR THE LATEST TRENDS WITH NUMEROUS AREAL COVERAGE OF CONVECTION
IN EASTERN OHIO. CONVECTION WILL CONTINUE TO SLOWLY MOVE EAST INTO
SOUTHWEST PA AND NORTH-CENTRAL WV THIS EVENING. THE LATEST LAPS
ANALYSIS INDICATES A WEAK INSTABILITY AND WEAK SHEAR ENVIRONMENT.
THE RUC SUPPORTS SBCAPE INCREASING TO 2000 J/KG WITH PRECIPITABLE
WATER VALUES INCREASING TO 1.75 INCHES FOR AREAS SOUTH AND WEST
OF PITTSBURGH THROUGH THE EVENING HOURS. THUS, SLOW-MOVING SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED ACROSS THIS AREA.
SOME LOCATIONS SOUTH OF INTERSTATE 70 HAVE HAD AS MUCH AS 2.5 TO
3 INCHES OF RAINFALL IN THE PAST 24 HOURS. 1HR AND 3HR FFG IS LOW
AND THIS AREA WILL NEED TO BE MONITORED FOR LOCALIZED FLASH
FLOODING.
A DEW POINT BOUNDARY STRETCHING FROM COLUMBIANA COUNTY
SOUTHEAST ACROSS WESTMORELAND COUNTY SHOULD LIMIT MUCH PROGRESSION OF
DEEP CONVECTION NORTH OF PITTSBURGH. THUS, MOST OF THE NORTHERN
COUNTIES WILL BE RAIN FREE THROUGH THE OVERNIGHT AS A UPPER SHORT
WAVE IS PUSHED SOUTHEAST INTO WEST VIRGINIA IN THE EARLY MORNING
HOURS OF SUNDAY. SHOWERS SOUTHWARD WILL DIMINISH IN INTENSITY IN
THE EARLY MORNING HOURS. WITH THE HEATING OF THE DAY SUNDAY SOME
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE
LATE AFTERNOON AND EVENING...ESPECIALLY IN THE SOUTHERN SECTIONS
OF THE FORECAST AREA. NO SEVERE STORMS ARE EXPECTED AT THIS TIME.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
THE FRONTAL BOUNDARY WILL GRADUALLY NUDGE NORTH...WITH PRECIP
CHANCES EXPANDING TO ALL AREAS FOR SUNDAY NIGHT INTO MONDAY. SLIGHTLY
ABOVE NORMAL TEMPERATURES WITH HUMID CONDITIONS WILL PREVAIL WITH
NO SEVERE STORMS EXPECTED.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
WITH THE FRONTAL ZONE REMAINING NEARLY STATIONARY ACROSS THE
AREA...MID LEVEL DISTURBANCES WILL RIDE THE BOUNDARY TRIGGERING
SHOWERS AND THUNDERSTORMS. GIVEN TIMING DIFFERENCES WITH THE
INDIVIDUAL WAVES...WILL USE CHANCE POPS THROUGH THE LONG
TERM...WITH THE GREATEST COVERAGE LIKELY IN THE AFTN/EVENING
HOURS. WARM AND HUMID CONDITIONS WILL PREVAIL THROUGH THURSDAY
WITH PERHAPS SLIGHTLY COOLER TEMPERATURES FOR FRIDAY AND
SATURDAY AS A WEAK COLD FRONT MAY EXIT THE AREA BY FRIDAY NIGHT
INTO SATURDAY.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
LINGERING FRONT OVER THE SOUTHERN PART OF FORECAST AREA. LAST FEW
RUNS OF THE HRRR INDICATE THIS AREA WILL GRADUALLY SLOW ON THE
NORTHWARD MOVEMENT AND THEN PROGRESS EASTWARD AND WEAKEN. ONLY OTHER
TAF SITES IT SHOULD IMPACT LATER THIS AFTERNOON WOULD BE HLG AND MGW.
AREAS OF FOG WITH RESTRICTIONS CAN DEVELOP EARLY EACH MORNING DUE
TO RAIN EVAPORATION INTO THE HUMID SURFACE LAYER. IMPACT WILL BE
MOST NOTICEABLE IN THE SW PART OF FORECAST AREA IE. ZZV HLG MGW.
LOW POTENTIAL FOR SEVERE THUNDERSTORMS TODAY AND SUNDAY.
SURFACE WINDS LIGHT AND VARIABLE WITH A GRADUAL CHANGE TO A
SOUTHEAST COMPONENT AS THE TIME PROGRESSES.
STALLED FRONT WILL RESULT IN ADDITIONAL TIMES OF THUNDERSTORMS
WITH RESTRICTIONS SUNDAY INTO THURSDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 18, 12:44 PM EST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
144 PM EDT SAT JUN 18 2011
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-191745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
144 PM EDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 18, 1:03 PM EST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
203 PM EDT SAT JUN 18 2011
OHZ048-057-058-181930-
COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-
203 PM EDT SAT JUN 18 2011
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
MUSKINGUM...SOUTHWESTERN GUERNSEY AND WESTERN COSHOCTON COUNTIES...
AT 157 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A LINE FROM
7 MILES WEST OF MARTINSBURG TO 4 MILES SOUTHWEST OF EAST
FULTONHAM...MOVING VERY SLOWLY EAST AT 12 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED THROUGH 330 PM INCLUDE...
EAST FULTONHAM... CANNELVILLE... DILLON STATE PARK...
ZANESVILLE... PHILO... DUNCAN FALLS...
DRAKE... NEW GUILFORD...
BLUE ROCK STATE PARK... WALHONDING...
COOPERDALE... CHANDLERSVILLE...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3995 8221 4039 8219 4044 8192 3987 8160
3976 8204 3977 8208 3981 8208 3982 8217
3990 8217 3990 8223 3994 8224Flash Flood, Marshall
- When
- June 18, 6:56 PM EST to 9:00 PM EST
- Where
- Marshall County, Cameron to 0.35 mi E of Cameron
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 39.830, -80.570
Emergency management reported flash flooding that affected 48 homes, a school and a church with structural damage due to back water on Cameron Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321177.